What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 3, 10:48 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 3, 10:48 PM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1148 PM MDT Wed Aug 3 2022
.AVIATION...06Z TAF CYCLE
TSRA developing across KELP and KDMN ~0545Z, TEMPOs as a result
and for gusty winds as well. Expect that chance for VCTS/TSRA at
KELP and KDMN through about 10Z. Other terminals still have a
chance, but KELP and KDMN the most confidence. Outflow moving in
from the south will lead to breezy winds as well, 15G30KTs
possible. Another round of VCTS/TSRA possible at terminals on
Thursday afternoon, AOB 20Z through 02Z. VCTS included as
confidence is moderate in some impacts/VCTS. Again, gusty winds
and +RA will be the main threats with storms on Thursday.
&&
.PREV DISCUSSION...325 PM MDT Wed Aug 3 2022...
.SYNOPSIS...
A moderately active period of the monsoon pattern will continue
into this weekend as the upper high migrates between northern New
Mexico, Colorado and the central Plains. This will pattern does
not bring much new tropical moisture in, but does recycle existing
moisture through the area. This will help fuel thunderstorms each
day through the weekend. The best chances, as usual, are over the
mountains and also west of the Rio Grande Valley. Temperatures
will remain above normal Thursday but then drop to more seasonable
levels into the weekend.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Thursday...
Currently, visible satellite imagery shows CB on the southern end of
the Sacramento Mtns associated with new thunderstorms. This
morning's shower activity and clouds across our northern areas has
thus far stabilized things, especially over the Gila Region which is
just now getting going as of 19z. The mountain-based convection will
become more numerous during the afternoon before spreading into the
lowlands by the evening. More active weather is expected for the
rest of today due to the increased moisture and dew points mostly in
the 50s. Upper-level ridging remains in place over northern
NM/southeast CO into tonight, allowing additional moisture to stream
in from the west. Isolated thunderstorms may develop across the
lowlands later this afternoon, likely lasting into the overnight
hours.
By the early morning, the thunderstorms should dissipate with some
leftover debris clouds and light rain showers. For tomorrow, the
upper high does not move much, allowing more moisture to infiltrate
into the Borderland from SE AZ. Scattered to widespread showers and
storms are forecast to develop across the region during the
afternoon, including the lowlands. Areas of flash flooding are
possible into tonight and then tomorrow afternoon along with some
strong winds and small hail. Temperatures will still be on the warm
side tomorrow even though there should be more cloud cover and
precipitation. Highs in the upper 90s are expected in the lowlands
for Thursday.
&&
.LONG TERM...Thursday night through Wednesday...
Looks like a continued stretch of moderate monsoon activity as the
upper high, which begins the period over northern New
Mexico/Colorado, moves out over the central Plains for the
weekend, and then drifts west towards Utah Monday before settling
back over the central Rockies by the end of the period. This
pattern does not allow for much import of new tropical moisture.
However it does limit dry intrusions too, and will recycle
moisture already in place for the bulk of this period. Thus expect
scattered thunderstorms each day over the mountains and from about
Deming west. The remainder of the area should be limited to
isolated thunderstorms.
PWs will remain around 1.0-1.3 inches which is not far above
normal levels. So, though widespread flooding is not expected,
individual storms could still create heavy rainfall and local
flooding. Relatively high WBZ temps and very weak shear
environment means the threat of large hail is pretty small through
this period. Models show most of the afternoons with respectable
DCAPE values, and with dewpoint depressions of 40-50 degrees, some
downburst/outflows could approach severe criteria (+58mph). High
temperatures should slowly fall back to seasonable levels by
Friday and Saturday.
&&
.FIRE WEATHER...
Critical fire weather concerns are not expected into next week. A
typical monsoon pattern will persist with moisture streaming into
our western areas. The best chance of heavy rainfall and flash
flooding will be west of the Continental Divide and in the
Sacramentos. Scattered storms over the mountains and a slight chance
of activity in the lowlands is forecast through early next week.
Surface winds will be modestly breezy outside of any gusty outflows.
Temperatures stay near or slightly above normal.
Min RH's will range from 15-25% in the lowlands and from 30-55% in
the mountains through early next week. Ventilation rates will range
from fair to excellent during the same period.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 74 99 75 99 / 50 30 20 20
Sierra Blanca 71 93 70 94 / 40 30 20 20
Las Cruces 71 98 70 98 / 50 30 30 20
Alamogordo 70 95 68 95 / 40 40 40 30
Cloudcroft 52 72 51 71 / 40 70 40 40
Truth or Consequences 72 95 71 94 / 50 30 60 30
Silver City 63 87 64 87 / 50 50 60 50
Deming 69 96 69 96 / 50 30 60 20
Lordsburg 69 92 69 94 / 50 30 50 30
West El Paso Metro 74 99 74 97 / 50 30 20 20
Dell City 71 98 69 98 / 30 30 20 20
Fort Hancock 72 100 72 99 / 40 30 20 20
Loma Linda 68 92 68 91 / 40 30 20 20
Fabens 73 98 72 97 / 50 30 20 20
Santa Teresa 71 97 72 96 / 50 30 20 20
White Sands HQ 74 97 73 96 / 40 30 30 20
Jornada Range 70 96 69 96 / 50 30 40 20
Hatch 71 97 69 96 / 40 30 50 20
Columbus 70 95 71 96 / 60 30 60 20
Orogrande 71 97 70 96 / 40 30 30 20
Mayhill 59 82 57 82 / 40 60 40 30
Mescalero 57 82 56 82 / 40 70 50 40
Timberon 58 82 56 81 / 40 60 30 30
Winston 63 87 63 86 / 50 50 70 50
Hillsboro 68 93 67 92 / 50 40 60 30
Spaceport 69 95 69 94 / 40 30 50 30
Lake Roberts 58 85 60 85 / 50 60 60 50
Hurley 66 91 67 92 / 50 40 60 40
Cliff 62 93 64 94 / 60 50 60 50
Mule Creek 63 87 60 89 / 60 60 50 60
Faywood 67 91 67 91 / 50 40 60 40
Animas 67 92 68 93 / 60 40 50 30
Hachita 66 92 67 92 / 70 30 60 30
Antelope Wells 65 90 66 91 / 70 40 60 40
Cloverdale 61 85 63 86 / 70 50 50 50
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/99
Hazardous weather outlook, Aug 3, 10:30 AM MST, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1130 AM MDT Wed Aug 3 2022
NMZ402-403-408-414>416-041730-
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
1130 AM MDT Wed Aug 3 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms developing which may produce small hail
and winds gusts over 40 mph into the overnight. Flash flooding
also possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered thunderstorms developing daily which may produce small
hail and winds gusts over 40 mph. Flash flooding also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NMZ401-404>407-409>413-417-TXZ418>424-041730-
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1130 AM MDT Wed Aug 3 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms developing by the evening,
some producing small hail and gusty winds over 40 mph.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated thunderstorms possible into the evening hours with
potential for small hail and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 3, 7:01 PM MST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service El Paso TX
801 PM MDT Wed Aug 3 2022
NMZ405-406-040230-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
801 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central Hidalgo
County through 830 PM MDT...
At 801 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Animas, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Animas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3203 10873 3191 10865 3176 10883 3193 10899
TIME...MOT...LOC 0201Z 057DEG 14KT 3194 10874
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ROGERSSpecial weather statement, Aug 3, 7:08 PM MST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service El Paso TX
808 PM MDT Wed Aug 3 2022
NMZ405-406-040245-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
808 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of south central
Hidalgo County through 845 PM MDT...
At 808 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alamo Hueco, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alamo Hueco and Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3152 10838 3140 10844 3143 10867 3166 10859
TIME...MOT...LOC 0208Z 112DEG 9KT 3147 10848
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ROGERSSpecial weather statement, Aug 3, 7:18 PM MST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
818 PM MDT Wed Aug 3 2022
NMZ405-406-040245-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
818 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of south central
Hidalgo County through 845 PM MDT...
At 818 PM MDT, Doppler radar was tracking a strong thunderstorm over
Antelope Wells, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Antelope Wells and Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 10864 3135 10847 3133 10847 3133 10872
TIME...MOT...LOC 0218Z 125DEG 9KT 3133 10854
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ROGERSSpecial weather statement, Aug 3, 8:10 PM MST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service El Paso TX
910 PM MDT Wed Aug 3 2022
NMZ405-406-040345-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
910 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of south central
Hidalgo County through 945 PM MDT...
At 910 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Alamo Hueco, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3165 10844 3152 10851 3156 10877 3179 10865
TIME...MOT...LOC 0310Z 116DEG 6KT 3160 10852
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DELSpecial weather statement, Aug 3, 10:25 PM MST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service El Paso TX
1125 PM MDT Wed Aug 3 2022
NMZ404-040600-
Southwest Desert/Lower Gila River Valley NM-
1125 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central Hidalgo
County through MIDNIGHT MDT...
At 1125 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Road Forks, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Steins, Road Forks and Lordsburg Playa.
This includes Interstate 10 in New Mexico between mile markers 1 and
10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3230 10905 3226 10883 3216 10886 3215 10905
TIME...MOT...LOC 0525Z 100DEG 10KT 3222 10888
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DELSpecial weather statement, Aug 3, 11:46 PM MST, 4 minutes before
Special Weather Statement
National Weather Service El Paso TX
1246 AM MDT Thu Aug 4 2022
NMZ401-404-040715-
Southwest Desert/Lower Gila River Valley NM-
Upper Gila River Valley NM-
1246 AM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of west central Grant
and northwestern Hidalgo Counties through 115 AM MDT...
At 1245 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Redrock, moving northwest at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Redrock, Lordsburg, Virden, Lordsburg Playa, Gila Lower Box and
Shakespeare.
This includes Interstate 10 in New Mexico between mile markers 17 and
24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 10904 3261 10854 3228 10871 3245 10905
TIME...MOT...LOC 0645Z 118DEG 31KT 3252 10880
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KS